MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER; UROFORCE DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER; UROFORCE DILATION CATHETER
Model Number 887510
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the dilation catheter balloon ruptured during use.The product was removed and replaced.
 
Additional Manufacturer Narrative
The reported event was confirmed.The evaluation of the reported event noted that one used sample had a tear in the balloon.A lateral tear was covering approximately 80% of the balloon diameter.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non-compliant tissue or in the presence of certain calculi.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Event or Problem Description

Brand Name
UROFORCE® BALLOON DILATION CATHETER
Common Device Name
UROFORCE DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7808798
Report Number1018233-2018-03743
Device Sequence Number1234407
Product Code EZN
UDI-Device Identifier10801741052993
UDI-Public(01)10801741052993
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number887510
Device Catalogue Number887510
Device Lot NumberGFCP0649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1